Advertisement

What should I do in case of a Humalog overdose?

An overdose of Humalog can be very dangerous, even fatal. A Humalog overdose may result from an error in administering or calculating your dose, from failing to eat after taking a dose, or from exercising more than usual after taking a dose. In these cases, hypoglycemia, or low blood sugar, can occur. Hypoglycemia can be a life-threatening condition if not treated right away. If you experience the symptoms of hypoglycemia, your should follow your doctor's instructions, which may include taking glucose or injecting glucagon to raise blood sugar levels.

In addition, you should wear an identification bracelet so others can tell you are diabetic in case you are unable to take action yourself.  Your family and friends should know what to do in case of emergency. 

Continue Learning about Antidiabetic

Do sulfonylureas interact with any other medications?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking bosentan, you should not take glyburide and avoid tolbutamide if possible. If you...
More Answers
How do the diabetes drugs Byetta and Victoza affect weight?
Dr. Jack Merendino, MDDr. Jack Merendino, MD
Since it was introduced in 2006, Byetta has been prescribed widely. Victoza was introduced in 2010 a...
More Answers
How does Novolog Flexpen treat diabetes?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
In type 1 diabetes, the pancreas fails to produce insulin. Your body needs insulin to convert blood ...
More Answers
Does long-acting insulin cause less weight gain?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Long-acting insulin (such as Lantus and Levemir) and newer premixed insulin (such as Humulog 50/...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.